Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jun 30, 2021, 8:09 PM CDT for Clay County, Illinois. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 8:09 PM CDT (01:09 UTC)
- Expired
- Jun 30, 2021, 9:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Lincoln, IL
County Clay County, IL
The radar
The Evansville,IN radar (KVWX), 68 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 573 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
693
WWUS83 KILX 010109
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
809 PM CDT Wed Jun 30 2021
ILZ071-072-010215-
Clay-Richland-
809 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JASPER...WESTERN
RICHLAND AND CLAY COUNTIES UNTIL 915 PM CDT...
At 808 PM CDT, Doppler radar was tracking a strong thunderstorm near
Flora, moving east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Flora, Louisville, Clay City, Noble, Sailor Springs, Ingraham,
Schnell, Wakefield, Wendelin and Olney Noble Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3860 8816 3861 8860 3884 8861 3885 8831
3885 8814 3858 8814 3858 8815
TIME...MOT...LOC 0108Z 265DEG 23KT 3872 8849
$$
BarnesWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 30, 6:38 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 30, 6:38 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 638 PM CDT Wed Jun 30 2021 .SYNOPSIS... Issued at 352 PM CDT Wed Jun 30 2021 Scattered showers and a few thunderstorms with muggy conditions can be expected through tonight. A few strong to severe thunderstorms are possible in southeast IL this evening. A cold front will start to push southward into the area Thursday, bringing a decrease in showers and thunderstorms after it moves through, as well as cooler and drier conditions. Cooler and dry conditions can be expected Friday, followed by gradual warming through the weekend. && .SHORT TERM...(This evening through Thursday) ISSUED AT 352 PM CDT Wed Jun 30 2021 Central IL remains south of a cold front draped across northern IL, with warm and humid conditions to the south. High precipitable water values and a weak trough/col across central IL are allowing a series of weak disturbances to form clusters of showers and a few thunderstorms, and should continue until the cold front arrives Thursday. This evening, enough instability will be highest in southeast IL, around 2000-2500 J/kg, to support isolated severe thunderstorms until diurnal trends weaken the instability. The remainder of central IL has more subdued instability due to extensive cloud cover, and localized heavy rain due to repeated thunderstorms will be the main threat, especially given the extremely wet antecedent conditions. The approach of the front should start overnight, eventually increasing shower activity again, with the front expected to reach the I-74 corridor during the morning, and I-70 by evening. Behind the front, expect thunderstorm activity to diminish, with only isolated storms possible until sunset. Lows tonight should remain a very mild 70 degrees or so, followed by around 80 Thursday. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 352 PM CDT Wed Jun 30 2021 High pressure behind Thursday's cold front will bring in dry conditions through Monday. Cool highs in the upper 70s Friday will gradually rise to around 90 by Monday. Dewpoints in the 50s Friday and Saturday should help conditions feel pleasant, followed by a return to more normal humidity by early next week. The next chances for precipitation develop by the middle of next week as the high pressure breaks down. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 638 PM CDT Wed Jun 30 2021 Scattered convection continues to develop and track eastward across parts of central Illinois early this evening. 2330z/630pm radar imagery shows a cluster of thunderstorms impacting KSPI: however, all other terminals remain clear at this time. Have carried thunder at KSPI, but have only mentioned VCSH at the other sites until radar trends dictate an update. Main aviation concern overnight into Thursday morning will be the development of MVFR/IFR ceilings in the saturated airmass ahead of a slowly approaching cold front. As the front slips southward, ceilings will improve to VFR at KPIA by 13z...then further southeast to KDEC by around 22z. Winds will initially be SW at around 5kt early this evening, then will become light/variable tonight...before veering to N/NE after FROPA Thursday morning into the afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...37 SHORT TERM...37 LONG TERM...37 AVIATION...Barnes
Hazardous weather outlook, Jun 30, 3:51 PM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 351 PM CDT Wed Jun 30 2021 ILZ038-042>046-051>055-061-012100- Champaign-Christian-De Witt-Douglas-Logan-Macon-McLean-Moultrie- Piatt-Sangamon-Shelby-Vermilion- 351 PM CDT Wed Jun 30 2021 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible through tonight. Some of these storms could produce locally heavy rain. Minor flooding is ongoing along the Sangamon River at Monticello. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Thunderstorms are possible again Thursday. The potential for severe weather is low. However, locally heavy rain will be possible. Minor flooding will continue along the Sangamon River at Monticello into this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. However, rainfall and flooding reports would be greatly appreciated. ILZ027>031-036-037-040-041-047>050-012100- Cass-Fulton-Knox-Marshall-Mason-Menard-Morgan-Peoria-Schuyler- Scott-Stark-Tazewell-Woodford- 351 PM CDT Wed Jun 30 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible through tonight. Some of these storms could produce locally heavy rain. Minor to moderate flooding is ongoing along portions of the Illinois River and Sangamon River. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Thunderstorms are possible again Thursday. The potential for severe weather is low. However, locally heavy rain will be possible. Flooding will continue along portions of the Illinois River and Sangamon River for several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. However, rainfall and flooding reports would be greatly appreciated. ILZ056-057-062-063-066>068-071>073-012100- Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper- Lawrence-Richland- 351 PM CDT Wed Jun 30 2021 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible through tonight. Some of these storms could be strong to severe this evening with damaging wind gusts the primary hazard. Locally heavy rain is also possible. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Thunderstorms are possible again Thursday. The potential for severe weather is low. However, locally heavy rain will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon and evening. 25
In the hours before
Special weather statement, Jun 30, 8:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
809 PM CDT Wed Jun 30 2021
ILZ071-072-010215-
Clay-Richland-
809 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JASPER...WESTERN
RICHLAND AND CLAY COUNTIES UNTIL 915 PM CDT...
At 808 PM CDT, Doppler radar was tracking a strong thunderstorm near
Flora, moving east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Flora, Louisville, Clay City, Noble, Sailor Springs, Ingraham,
Schnell, Wakefield, Wendelin and Olney Noble Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3860 8816 3861 8860 3884 8861 3885 8831
3885 8814 3858 8814 3858 8815
TIME...MOT...LOC 0108Z 265DEG 23KT 3872 8849
BarnesNearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.